Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Took medicine for panic attacks, depression, anxiety and stress. Have duodenal ulcer. Worrisome

User rating for this question
Answered by

Practicing since : 1993
Answered : 14 Questions
Hello Dr. XXXXXXX hebbal, (Kindly forward my mail to Dr. Sudhir) I am 51 yrs of age and witnessing panic attacks, depression, anxiety and stress since last 12 yrs. I was given Serlift 50 mg and that continued for 6 yrs. Again for some time i was better but condition went bad and again since than i am on different medication. I must have been given all variant of anti depression medicine. I do not get sleep and for that doctor had been giving me Streenil 5 mg(alprazolam & melatonin), Amitriptyline 10 mg Amlodipine 5 mg.
I was diagnose duodenal ulcer this year April.
My condition in the morning is worst with stress and anxiety, trembling & kind of shivering starts in morning which creates some kind of fear or apprehension that drains out energy from me and I feel to remain alone even during this time i do not feel to talk to any one even phone call triggers panic attack followed by feeling of some kind of seizure, do not feel like to go to office even. May be scared of any kind of job.
Posted Mon, 14 Jan 2013 in Mental Health
Answered by Dr. Sudhir Hebbar 9 hours later
You appear to have anxiety mainly(probably panic attacks), and also depression. Your ulcer may be a side effect of the medication serlift.

If you are suffering with this, better not to continue with that group of tablets called SSRI. You can go for Tricyclic medicines like imipramine up to 150 mg per day. Alprazolam or clonazepam in higher doses(up to 2 mg) may be useful.

If these medicines are not useful or if you like to go for psychotherapy, cognitive therapy( also called CBT) is highly useful for panic disorder. Since I use cognitive therapy on my patients, I can confidently tell that. But finding good and qualified therapist in India is difficult.

With the description you have provided it is difficult to conclude that you have panic disorder. You may be having anxious depression also. If you are worrying too much, you may be having an anxious nature.

If you fear that you may get a heart attack/get chocked/dizzy and collapse/get stroke/go insane etc, you may be suffering panic disorder. In any case cognitive therapy is useful. Weekly 1 hour session for 6-10 weeks can give results. The muscle relaxation therapy which commonly administered by therapist/psychologist is not quite useful.

Do let me know if you have more concerns.
Above answer was peer-reviewed by
Follow-up: Took medicine for panic attacks, depression, anxiety and stress. Have duodenal ulcer. Worrisome 17 hours later
The movement I get up from bed in morning anxiety starts getting in to my mind & body which triggers panic & fear of unknown aspect, apprehension about everything which I am going to do and then immediately trembling in body specially in muscles starts - forcing me to stay at home, do not feel like to answer any phone call. All work at office is pending and it is piling up which will be disastrous in future for me.
3. Hand finger tips and sole is getting chilled the movement I get up in morning.
4. No significant sleep at night despite taking sleeping pills.
5. Fear of failure, panic leads to kind of seizure in muscles than trembling start which drains out entire energy from me. Then I feel very week to face any one. Every time before starting any work to do I give excuses to myself for not doing any work.
6. Even my speech during this time does stammer and this is been noticed and told to me by my colleague. I have difficulty in concentration at times I have to solve simple equation despite been very well in mathematics. I feel difficult to solve beginner chess game in computer despite been award winning chess tournament.
7. Total confusion in mind, doing same thing twice, forgetting simple things to do,
8. Self mercy is so acute that every one around me is finding it very easy to dominate me. All to gather no had ever dominated me prior to three/four year back. Low self esteem, low confidence feeling, feel like I am no good.
Would you suggest discontinuing serlift than kindly advice how to stop it as I have read that abruptly stopping this may lead to some complication?
Kindly do suggest any medicine for my morning anxiety as describe in letter because this is draining out total energy from my system.
Yes as you said I am worrying every time and during my sleep my thought process is so much that my mind does not get disconnected while sleeping and in the morning I do not get up fresh.
Kindly help
Shall be obliged
Answered by Dr. Sudhir Hebbar 18 hours later

Your description is consistent with generalized anxiety and depression.

This condition is characterized by futuristic worries and rumination over past failures.

Please follow my below suggestions but under the supervision of a skilled Psychiatrist. Please discuss about these options with him.

Your may consider reducing Serlift for 2 weeks and stop. Mean time you can introduce imipramine starting with the minimal dosage and gradually increase depending on the need.

In addition, Clonazepam and Agomelatine may be useful. Your Psychiatrist must calculate the dose after careful assessment. This medicine has least side effect and good for sleep and depression.

Reducing worrying time to 30 minutes, a day (in a fixed time and place in a day) can reduce amount of worry and tension. There are several other techniques to reduce worry and depression known to CBT therapy (which are not available in the net).

You need guidance from psychiatrist and psychologist for good results. You can use this information as a supplement.

Dr Hebbar
Above answer was peer-reviewed by
Follow-up: Took medicine for panic attacks, depression, anxiety and stress. Have duodenal ulcer. Worrisome 5 days later
Dr. Sorry could not get in touch as i was witnessing mood swing and was not in mood to do any thing but today little better. Kindly advice as
1. i am taking Tryptomer 10 mg (Amitriptyline) at night but not getting enough sleep.
2. i have stop serlift.
3. Kindly advice which medicine should take in morning instead of serlift, should I switch over to imipramine mg??
4. If i start imipramine do you expect morning anxiety will reduce.
Currently I am posted at Mangalore (Karnataka) and my family is in Bangalore and expecting to come to Bangalore next week. How can I XXXXXXX personally with you.
With Best Regards XXXXXXX
Answered by Dr. Sudhir Hebbar 9 hours later

I am not able to provide the information on the dosage of the medication because of policies of the web site. Also it is not advisable to do it. This kind of fine tuning can be done only by direct consultation. For a urgent visit you can contact local psychiatrist there. You can get my details over net as to how to contact me. You can also check my profile WWW.WWWW.WW
Dr Sudhir Hebbar
Above answer was peer-reviewed by
Follow-up: Took medicine for panic attacks, depression, anxiety and stress. Have duodenal ulcer. Worrisome 20 hours later
Morning Doctor,
No issue about dosages as I am not aware of policies of web site. Kindly only advise can i continue with imipramine along with Tryptomer 10 mg (Amitriptyline) or not. I read some where on this web site that i even can talk to you on phone if it is possible than whom to contact for further discussion.
Answered by Dr. Sudhir Hebbar 20 hours later

Sorry for the delay in my response.

Yes, you can take both both Imipramine and Tryptomer together.

I am sorry; I do not take phone calls at XXXXXXX A few other psychiatrists do.

You could fix an appointment with me for personal consultation at

Bhargava Mind Clinic,
Kundalahalli GATE, Marathahalli, Bangalore - 0000

Contact number: + (91) -0000

For any further assistance, please mail to YYYY@YYYY

Above answer was peer-reviewed by
Follow-up: Took medicine for panic attacks, depression, anxiety and stress. Have duodenal ulcer. Worrisome 2 days later
Imipramine in morning will not lead to drowsiness or difficulty in concentration or any other symptoms like that?
Answered by Dr. Sudhir Hebbar 3 days later
Sorry for a delayed reply I was extremely busy during the past couple of days.

Imipramine is relatively safe and you would not have drowsiness or concentration issues.

Thank you.
Above answer was peer-reviewed by
Follow-up: Took medicine for panic attacks, depression, anxiety and stress. Have duodenal ulcer. Worrisome 9 minutes later
It was really very nice discussing to you and your help towards solving issues related to my health. It was really great.
With best Regards XXXXXXX
Answered by Dr. Sudhir Hebbar 26 hours later
It feels good to know I have been helpful.

If you have no further inquiries, please close this discussion. I also would appreciate your reviews about this service.

Dr Hebbar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor